Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Thrush And Biaxin

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Clarithromycin (Biaxin)

What Is Clarithromycin? Clarithromycin is an antibiotic drug. In the US, its brand name is Biaxin®. In other countries it is known as Klacid and Mavid. Antibiotics fight infections caused by bacteria. Clarithromycin is also used to fight opportunistic infections in people with HIV. Abbott manufactures it. Why Do People With HIV Take Clarithromycin? Clarithromycin is used for mild or moderate bacterial infections. It works against several...
Ask the Experts

thrush and antibiotics

dear doctor if someone has a pneumonia as well thrush can that person still use antibiotics? would it not aggravate the thrush? or should such person can take some topical antifungal with antibiotics( biaxin)?thanks...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
A person who has pneumonia and thrush should, of course, go on antibiotic therapy to address the more severe systemic infection. You are correct in the assumption that use of antibiotics may make the candidiasis worse, but we do have therapies which... Read more »

Mom has MAC -Biaxin,Mycobutin,Ethambutol used- cause vision problems?

My Mom is 96 years old and is being treated for MAC due to lower resistance from weak immune system. She is on Biaxin,Ethambutol and Mycobutin. She currently com-plained of lower vision. Are any of these drugs resposi- ble? (She has been on the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Ethambutol can cause significant eye problems-she needs to see be seen by her doctor and consider an ophthamology consultation quickly= as soon as possible. KH... Read more »

Biaxin and STD's

Hello Doc,Just a quick one....I had 2 oral sex encounters 1 year ago and I got tested at the 9 month mark for HIV (mainly just to get it off my mind) then I started thinking about other STD's so my questions are..1)I was on Biaxin for 10 days...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Your courses of Biaxin and amoxicillin would cover some STDs, but not all. However, if your encounters were a year ago and you are completely asymptomatic and have a negative HIV test at nine months, you should have nothing to worry about and no... Read more »

thrush, thrush!!!!!!!!!

THANK YOU FOR YOUR RESPONSE, IT HELPED ALOT. I HAVE BEEN TAKING ATRIPLA BUT NOW HAVE THRUSH SINCE I STARTED TAKING THE MEDS. IS THE MED NOT WORKING OR HOW LONG BEFORE I SEE ANY IMPROVEMENT. BESIDES ATRIPLA I AM TAKING,CLOTRIMAXOLE LOZENGES AND...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
It would be very unusual for thrush to develop while on therapy and then not respond to the medications you are taking. The first thing I would suggest is that you see an expert provider to make sure it truely is thrush, versus something else such... Read more »
Connect With Others

thrush

Posted by Anonymous, 2 Replies
does anyone know a website that shows a picture of what thrush looks like?

Read more »

Information needed--Thrush

Posted by Anonymous, 2 Replies
What is thrush? Does it appear within the ARS period ?

Read more »

Thrush

Posted by Anonymous, 1 Reply
Does anyone have information about Thrush and asthma inhalers

Read more »

Yogurt for mild thrush

Posted by Anonymous, 2 Replies
I've noticed that regular yogurt (with acidophilus) seems to help with mild thrush. Could this be my imagination or does this really work? Read more »